Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 75, NWS Milwaukee, WI

October 15, 2011

NWS Milwaukee, WI issued this small craft advisory at Oct 15, 2011, 6:54 PM CDT. It took effect at Oct 15, 2011, 7:00 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2011, 6:54 PM CDT (23:54 UTC)
In effect from
Oct 15, 2011, 7:00 PM CDT
Expired
Oct 15, 2011, 9:00 PM CDT
In force
2 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WHUS73 KMKX 152354
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
654 PM CDT SAT OCT 15 2011

...LINGERING GUSTY WINDS THIS EVENING...

.A WEAKENING PRESSURE GRADIENT OVER LAKE MICHIGAN AND THE LOSS OF
DAYTIME HEATING WILL RESULT IN DIMINISHING WINDS AND SUBSIDING
WAVES THROUGH THE EVENING. WINDS HAVE DROPPED BELOW GALE WARNING
LEVELS...BUT WILL CONTINUE TO GUST TO 25 TO 30 KNOTS FOR SEVERAL
MORE HOURS AWAY FROM THE LAKE MICHIGAN SHORE.

THE GALE WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. A SMALL
CRAFT ADVISORY HAS BEEN POSTED UNTIL 9 PM CDT THIS EVENING.

LMZ643>646-160200-
/O.EXP.KMKX.GL.W.0017.000000T0000Z-111016T0000Z/
/O.NEW.KMKX.SC.Y.0075.111016T0000Z-111016T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
654 PM CDT SAT OCT 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. THE GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

* WINDS: WEST WINDS 10 TO 20 KNOT WITH GUSTS TO 25 TO 30 KNOTS.
  THE STRONGEST WINDS ARE EXPECTED TOWARD OPEN WATER.

* WAVES: 1 TO 3 FEET AT THE SHORE...3 TO 5 FEET TOWARD OPEN
  WATER...CONTINUING TO SUBSIDE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 1:28 PM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Oct 15, 1:28 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
128 PM CDT SAT OCT 15 2011

.SHORT TERM...

.TONIGHT AND SUNDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

GUSTY WEST WINDS WILL GRADUALLY WEAKEN THIS EVENING...AS STRONG LOW
PRESSURE NEAR JAMES BAY CANADA MOVES FAR ENOUGH AWAY FROM THE
REGION.

CLOUDS WILL OVERSPREAD THE AREA THIS EVENING...AS AN AREA OF 850MB
TO 700MB FRONTOGENESIS RESPONSE APPROACHES FROM THE NORTHERN PLAINS.
THIS FEATURE IS EXPECTED TO SHIFT SOUTHEAST ACROSS THE AREA LATER
THIS EVENING AND OVERNIGHT...EXITING SUNDAY MORNING. ROBUST UPWARD
VERTICAL MOTION IS ASSOCIATED WITH THIS FEATURE.
HOWEVER...SATURATION DOES NOT OCCUR COMPLETELY IN THE LOWEST 5000
FEET.

FEEL THAT THE UPWARD VERTICAL MOTION SHOULD BE ENOUGH TO GENERATE
LIGHT RAIN AS IT MOVES THROUGH THE AREA...WITH LIGHT QPF GIVEN THE
ISSUES WITH AIR COLUMN SATURATION. CONTINUED TO MENTION LIKELY POPS
ACROSS MOST OF THE FORECAST AREA LATER THIS EVENING AND OVERNIGHT.

CLOUDS SHOULD MOVE OUT IN THE MORNING...WITH DIURNAL CUMULUS
OCCURRING IN THE AFTERNOON. TIGHTENING PRESSURE GRADIENT WILL BRING
ANOTHER ROUND OF GUSTY WEST WINDS AS WELL.

925MB TEMPERATURES AROUND 7 DEGREES CELSIUS WITH CLOUDS AND
PRECIPITATION SHOULD KEEP LOWS IN THE MID 40S. 925MB TEMPERATURES
RISE A BIT SUNDAY...BEFORE COLD AIR ADVECTION OCCURS DURING THE
AFTERNOON. WITH SOME SUNSHINE...SHOULD REACH UPPER 50S TO AROUND 60.

.MONDAY AND TUESDAY...FORECAST CONFIDENCE MEDIUM.

GFS/NAM AND 00Z ECMWF ALL TAKE THE NEXT SHORTWAVE FROM THE CENTRAL
HIGH PLAINS TO THE MID AND SOUTHERN MISSISSIPPI VALLEY MONDAY NIGHT
AND INTO THE OHIO RIVER VALLEY AREA ON TUESDAY. NAM 00Z ECMWF IS A
LITTLE FARTHER SOUTH WITH THE SHORTWAVE. AFTER THE GFS BRUSHES FAR
SOUTHWEST WISCONSIN WITH SOME LIGHT QPF MONDAY MORNING...ALL THE
PRECIPITATION FROM THE SURFACE LOW OVER THE OHIO RIVER VALLEY
OCCURS TO THE SOUTH/EAST OF THE FORECAST AREA THROUGH MONDAY
NIGHT. VERY LIGHT QPF OCCURS ON TUESDAY ON THE 12Z GFS/00Z ECMWF
AS THE UPPER TROUGH DIGS FROM THE GREAT LAKES REGION TO THE
SOUTHEAST U.S. NAM FORECAST SOUNDING ONLY HAVE A SHALLOW LAYER OF
MOISTURE AROUND 850 MB WHILE THE GFS IS RELATIVELY MOIST TO ALMOST
7600 MB. ANY PRECIPITATION WOULD BE CONVECTIVE IN NATURE POSSIBLY
AIDED BY WEAK VORTICITY MAXIMUMS ROTATING AROUND THE TROUGH.
EXPECT SLIGHT CHANCE POPS FOR THIS POSSIBILITY.

.LONG TERM...

.TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM.

WITH ANY POPS DIURNALLY DRIVEN BY LOW LEVEL INSTABILITY...MODELS
DRY UP THE PRECIPITATION. STILL A FAIRLY STRONG SURFACE GRADIENT
TUESDAY NIGHT...SO FROST POTENTIAL WILL BE LIMITED TO WIND
SHELTERED AREAS.

THE 12Z GFS AND 00Z ECMWF HAVE A RATHER LARGE TROUGH FROM THE
EASTERN GREAT LAKES TO THE SOUTHEAST U.S...THAT PUSHES EAST ON
THURSDAY. 00Z GFS HAS MORE OF A CLOSED UPPER LOW CENTERED NEAR
LAKE ONTARIO ON WEDNESDAY...SO IT IS SLOWER TO PUSH EAST
THURSDAY...WITH CYCLONIC FLOW REMAINING OVER WISCONSIN. PREFER THE
SOMEWHAT SLOWER 00Z ECMWF...WHICH IS IN AGREEMENT WITH THE 06Z DGEX.

FAIRLY BRISK NORTH WINDS WEDNESDAY SHOULD DIMINISH LATE WEDNESDAY
NIGHT AS A RIDGE OF HIGH PRESSURE APPROACHES THE UPPER MISSISSIPPI
VALLEY. WITH COOL THICKNESS VALUES AROUND 540 DECAMETERS...FROST
WOULD BE LIKELY IF SKIES CLEAR AND WINDS DIMINISH. HOWEVER THE
SLOWER 00Z ECMWF WOULD KEEP A SOMEWHAT STRONGER PRESSURE GRADIENT
AND SOME STRATOCUMULUS POTENTIAL...ESPECIALLY EAST.  AT THIS TIME
PREFER THE 06Z DGEX WHICH IS MORE OF A CONSENSUS BETWEEN THE GFS
AND ECMWF.

.FRIDAY AND SATURDAY...FORECAST CONFIDENCE LOW.

DIFFERENCES BETWEEN THE 12Z GFS AND 00Z ECMWF CONTINUE IN THIS
TIME FRAME WITH A STRONGER SOUTHERN STREAM SHORTWAVE ON THE 12Z
GFS FRIDAY WHILE THE 00Z ECMWF HAS A WEAK MID LEVEL RIDGE FROM
OKLAHOMA TO WISCONSIN. THE GFS BRINGS A SECOND NORTHERN STREAM
SHORTWAVE INTO THE LAKE SUPERIOR AREA SATURDAY...WHILE THE 00Z
ECMWF HAS A WEAKER ONE WELL TO THE NORTH WITH A SECOND STRONGER
SHORTWAVE ACROSS MONTANA.

ALL IN ALL PREFER THE SOMEWHAT SLOWER 00Z ECMWF.

FOR NOW WILL GO WITH CONSENSUS GRIDS AS NEITHER MODEL WILL LIKELY
HANDLE THIS TIME FRAME WELL.

&&

.AVIATION/00Z TAFS/...

INFLUENCE OF STRONG LOW PRESSURE WELL
NORTHEAST OF THE REGION WILL CONTINUE TO BRING GUSTY WEST WINDS TO
TAF SITES THROUGH THE LATE AFTERNOON HOURS. AS THE LOW MOVES FURTHER
AWAY TONIGHT...WINDS WILL GRADUALLY WEAKEN ACROSS TAF SITES. WINDS
PICK UP AGAIN BEHIND UPPER LEVEL DISTURBANCE SUNDAY
AFTERNOON...ALLOWING FOR GUSTS OF UP TO 25 KNOTS TO RETURN TO TAF
SITES.

PASSING UPPER LEVEL DISTURBANCE WILL BRING VFR CEILINGS INTO THE
AREA THIS EVENING. LIGHT RAIN SHOULD MOVE INTO TAF SITES BETWEEN 04Z
AND 08Z SUNDAY...LINGERING UNTIL AROUND 12Z TO 15Z SUNDAY AT THE
LATEST. THE LIGHT RAIN SHOULD THEN MOVE OFF TO THE EAST. VFR
CEILINGS SHOULD ALSO SHIFT OUT OF THE AREA SOON AFTER. MORE VFR
SCATTERED TO BROKEN DIURNAL CUMULUS CLOUDS ARE EXPECTED DURING THE
AFTERNOON.

&&

.MARINE...EXTENDED GALE WARNING FOR THE NEARSHORE WATERS UNTIL 00Z
SUNDAY. TIGHT PRESSURE GRADIENT AND MIXING OF WESTERLY 35 TO 40 KNOT
GALES JUST ABOVE THE SURFACE DOWNWARD WILL MAINTAIN ITSELF UNTIL
AROUND SUNSET. MARINE OBSERVATION SITES HAVE HIGH WAVES TOWARD THE
OPEN WATERS WILL PERSIST AS WELL.

A SMALL CRAFT ADVISORY WILL BE NEEDED AFTER THE GALE WARNING
EXPIRES...LASTING LAST LEAST THROUGH THIS EVENING. PRESSURE GRADIENT
GRADUALLY WEAKENS DURING THE NIGHT...BUT MIXING OF WESTERLY 25 TO 30
KNOT WINDS TO THE SURFACE SHOULD LINGER DURING THE EVENING. HIGH
WAVES TOWARD THE OPEN WATERS SHOULD SUBSIDE SOON AFTER THE WINDS
WEAKEN.

A TIGHT PRESSURE GRADIENT RESUMES ACROSS THE NEARSHORE WATERS ON
SUNDAY AFTERNOON...AS STRONG LOW PRESSURE LINGERS NEAR JAMES BAY
CANADA. THIS SETUP MAINTAINS ITSELF THROUGH AT LEAST MONDAY.
FREQUENT WESTERLY 25 TO 30 KNOT WIND GUSTS MIXING TO THE SURFACE ARE
POSSIBLE. BRISK NORTHWEST WINDS WITH SIMILAR GUSTS ARE POSSIBLE
TUESDAY BEHIND A DEPARTING COLD FRONT AS WELL. A SMALL CRAFT
ADVISORY MAY BE NEEDED DURING THESE PERIODS. THE GENERALLY OFFSHORE
WINDS WOULD GENERATE HIGH WAVES TOWARD THE OPEN WATERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.

&&

TONIGHT/SUNDAY AND AVIATION/MARINE...WOOD
SUNDAY NIGHT THROUGH SATURDAY...HENTZ
Hazardous weather outlook, Oct 15, 6:49 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
649 PM CDT SAT OCT 15 2011

WIZ046-047-051-052-056>060-062>072-170000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
649 PM CDT SAT OCT 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

FROST IS POSSIBLE NEXT TUESDAY NIGHT BUT MORE LIKELY WEDNESDAY
NIGHT...EXCEPT NEAR LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE NEXT WEEK.

LMZ643>646-170000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
649 PM CDT SAT OCT 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

WEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING...HOWEVER
GUSTS WILL REACH SMALL CRAFT ADVISORY LEVELS FOR SEVERAL MORE
HOURS. HENCE A SMALL CRAFT ADVISORY HAS BEEN POSTED UNTIL 9 PM
CDT. THE STRONGEST WINDS AND HIGHEST WAVES ARE EXPECTED TOWARD THE
OPEN WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY AFTERNOON INTO
MONDAY MORNING DUE TO BRISK WESTERLY WINDS AROUND THE LINGERING
LOW PRESSURE SYSTEM NEAR JAMES BAY CANADA.

SMALL CRAFT ADVISORIES WILL ALSO BE LIKELY TUESDAY INTO
WEDNESDAY NIGHT DUE TO BRISK NORTH WINDS.

WWW.WEATHER.GOV/MKX

MBK

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.